Hello Guest

Can antidepressants cause gyno??

  • 2 Replies
  • 4153 Views
Can antidepressants cause gyno??
« on: August 17, 2006, 06:48:13 PM »
I know hair loss medications like Finastride can... I've seen people on the boards complain about it.  But I can't remember if anyone noted if antidepressants like Prozac, Zoloft, etc could induce gynecomastia as well?

Linkback: https://www.gynecomastia.org/smf/index.php?topic=6460.0

Re: Can antidepressants cause gyno??
« Reply #1 on: August 17, 2006, 10:40:49 PM »
They can induce weight gain which seems to like going to ones chest and stomach. And it can look VERY similar to gyne and even confuse doctors.... (Iwould know ;D). Rarely some can cause true gyne . They used to think Anti dep caused increased appetite and that caused the weight gain but it seems now they also mess with metabolic systems and you can eat rabbit food basically and still put weight on.

Although they all work differently and some cause less weight gain than others ( ie wellbutin) and some would not cause gyne. It all depends what one you are taking what drug class etc.Some people when coming off them see their gyne reduce or go but some don't I believe.

All of this is very relative, varies from person the person and drug to drug and you have to balance perhaps feeling less depressed with side effects. Personally Breasts and being fat ┬ámade me feel more depressed so I came completely off them  . odd that.Although some would love to feel happy again.Tough decision to make. If you want to know about a particular drug best person to see is your DR who can find out for you direct form the drugs company if he is not sure.

*

Offline Paa_Paw

  • *****
  • 4735
Re: Can antidepressants cause gyno??
« Reply #2 on: August 17, 2006, 10:47:39 PM »
I recall going over a list of medications that have Gynecomastia as a possible side effect.  There were some antidepressants on the list, But I cannot remember which ones.

You could simply type the name of the drug on your search line and get more information about each particular drug than you really wanmt to know.
Grandpa Dan


xx
do antidepressants cause gyne?

Started by voiceless on Ask a Doctor

1 Replies
1115 Views
Last post December 27, 2013, 12:10:37 PM
by Litlriki
xx
Antidepressants and gynecomastia

Started by Nicky on Ask a Doctor

0 Replies
839 Views
Last post October 01, 2015, 01:32:42 AM
by Nicky
xx
Antidepressants and Surgery Results

Started by jc71 on Gynecomastia Talk

6 Replies
2334 Views
Last post March 15, 2005, 04:30:06 PM
by jc71
xx
Will Antidepressants Caused Gyne Re-occur After Initial Surgery

Started by sguo12 on Ask a Doctor

0 Replies
1215 Views
Last post August 13, 2013, 04:46:20 PM
by sguo12